Advertisement

Reactions Weekly

, Volume 1697, Issue 1, pp 184–184 | Cite as

Hydromorphone toxicity/withdrawal

Various toxicities: case report
Case report
  • 13 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 28-year-old man developed cervical myelitis, diffuse muscle weakness, unconsciousness, hypotension, impaired mobility, impaired coordination, constipation, sphincter abnormalities and diminished rectal tone, urinary retention secondary to severe opioid use disorder following hydromorphone [Dilaudid] intoxication and diaphoresis, agitation and rhinorrhoea secondary to hydromorphone withdrawal [indication andtime to reactions onset not stated].

The man was brought to the emergency department (ED) after being found unconscious in a fetal position, hypotensive and with fecal incontinence. Gradually, he became cooperative and more alert. However, he complained of severe neck pain, impaired coordination and mobility and bilateral paraesthesia of the upper limbs. He had been...

Reference

  1. Talbot A, et al. Poly-drug intoxication with diffuse muscle weakness and impaired coordination: A case report. Canadian Journal of Addiction 9: 38-40, No. 1, Mar 2018. Available from: URL: http://doi.org/10.1097/CXA.0000000000000012 - CanadaGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations